Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Diarrhea with terrible cramps, body ache, stools with mucus, red stringy veins. Unusual?

I have had diarrhea for 4 days now with terrible cramps that only sometimes go away. My body aches left yesterday though. I thought it was over when I felt relatively fine for about 12+ hours. I just woke up with cramping light diarrhea that had almost nothing but mucus and these red stringy almost vein like things floating in it? Is this unusual?
Asked On : Fri, 17 Aug 2012
Answers:  1 Views:  270
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response

In view of your symptoms I think you are having gastroenteritis. Usually cause is either viral or bacterial. Usually treatment is directed towards maintaining fluid and electrolyte balance.

Maintaining hydration and electrolyte balance with increased oral fluid intake and some salt may be helpful. You can take Ready-mixed rehydration sachets (eg Dioralyte, Rehidrat)
Oral loperamide (Imodium) may help reducing intestinal motility and give symptomatic relief. Oral antiemetic (Pepto-Bismol or Kaopectate) can help controlling vomiting. And if symptoms persist a stool culture and course of antibiotics may be considered.Red thing can be blood in stools.

And as you mentioned body-ache I think you are already dehydrated and you should consider seeing a doctor sooner. And blood in stools is also cause of concern.

I hope I have been helpful to you.
Thank you. Regards
Answered: Fri, 17 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor